Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

blockage of the ears, eustachian Tube Dysfunction, took Loratadine ratiopharm, period of one month. better medicine?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 2001
Answered : 2277 Questions
HELLO doctor

Since I went to university(school) had problems with my ears, it seems like it’s a constant pressure on them and it feeIs I have ear plugs all the time; I have had this problem for two years before one of ten doctors could tell me that the problem actually was; eustachian Tube Dysfunction, and then asked me to use the old advice to use steam-water. This helped me a little but not as good as I had hoped. Six monts ago I insisted to try some allergy tablets: “Loratadine ratiopharm”, and they seem to work really well some times. I some time have a period of 1 month with blocked nose and ears. Since I took this medication it has been much more stable and I could find happiness again. My question is; are there maybe much better allery medicine than Loratadine "ratiopharm; and are safe to use and does not give side effects like fatigue, etc. Because I am a sports person and I want so little side effects as possible. The doctor also said that ETD (eustachian tube dysfunction is not harmful to your ears and your hearing even if this allows hearing-difficulty and tinnitus sometimes, is this true?
Posted Mon, 30 Apr 2012 in Ear, Nose and Throat Problems
Answered by Dr. Naveen Kumar 9 hours later

Thanks for the query

Blockage of the ears or pressure build up in the ear could be due to blockage of the eustachian tube (the tube connecting nose and the ear).

The reasons for the blockage of this tube are numerous, such as sinusitis, flu, nasal allergy, mass in the nasopharyngeal region (behind the nose), eustachian tube dysfunction, smoking, etc.

I do feel you are having more of an allergic blockage of the eustachian tube rather than mere dysfunction. If it were to be only eustachian tube dysfunction, then it would not have improved with loratidine, so I strongly feel it is more of an allergic condition.

I would suggest that you try using a steroid nasal spray (for at least 3-4 months) as well as loratidine (whenever required) after consulting your ENT specialist. You can use loratidine safely for a longer duration and there are not many side effects that you need to be worried about.

Also, you need to take a few precautionary measures such as, changing the pillow covers every day before going to bed, avoid sleeping directly under the fan or in front of the blower of the air conditioner. Whenever exposed to dust or smoke, please do cover the nose with a clean handkerchief.

I hope I have answered you query. I will be available for the follow-up queries.

Dr. Naveen Kumar N.
ENT and Head & Neck Surgeon
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor